Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Taking griseofulvin to treat a fungus, clonopin and celexa for anxiety and depression. What is the cause of headache?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions
My fiance' is taking griseofulvin to treat a fungus (ringworm) and she is having headaches. Should she discontinue the medicine or just tolerate the headaches until the medicine is gone? She also take clonopin and celexa for anxiety and depression.
Posted Tue, 21 May 2013 in Headache and Migraines
Answered by Dr. Pankaj Malhan 3 hours later

Thanks for asking.

Griseofulvin is an anti fungal medication used to treat fungal infections in skin and nails.

It is a comparatively safe medication but as it needs to be given for a prolonged period, it can cause some side effects.

Most common of it is mentioned below:

Can reduce the effectiveness of oral contraceptives, as it is a cytochrome p450 enzyme inducer.

Considered unsafe for those with porphyria
Impairment of performance of routine activities
Impairment of liver enzymatic activity
Inability to fall or stay asleep

As you can see headache is a side effect of this medication, whether to stop the medication or to continue it will depend on the severity of the headaches and other associated features.

If the headache is very severe and is associated with vomiting, it needs to be investigated and not just be presumed because of medication, although mild headaches during the course of the therapy can be left alone, as they tend to disappear after stopping the drugs.

If you need further information, please let me know.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor